Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 432, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 19, 2017, 9:44 PM CDT for 5 counties in Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2017, 9:44 PM CDT (02:44 UTC)
- Expired
- May 19, 2017, 10:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Carter County, OK, Johnston County, OK, Marshall County, OK, Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 114 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:26 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 20.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:54 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 19, 6:54 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
654 PM CDT Fri May 19 2017
.AVIATION...
Strong to severe thunderstorms will continue across
western north Texas and southern Oklahoma through
at least the evening hours. Thunderstorms will mainly
impact LAW and SPS with IFR conditions possible in and
around thunderstorms.
A cold front over western Oklahoma will bring a wind shift to all
TAF sites by 6Z. Mainly VFR conditions are expected after 6-9Z at
all sites.
&&
.PREV DISCUSSION... /issued 319 PM CDT Fri May 19 2017/
DISCUSSION...
Strong to severe thunderstorms continue to develop across mainly
western north Texas this afternoon. Other widely scattered
showers and a few storms are developing mainly north of a cold
front in northwest Oklahoma. Anvil debris and other light
showers are keeping parts of central and southern Oklahoma
relatively cool this afternoon.
Part of an outflow boundary that pushed well into north Texas has
been lifting slowly northward this afternoon. This boundary may
lift slowly into far southern Oklahoma later this afternoon,
however, western north Texas convection may keep this boundary
just south of the Red River.
Overall the risk of strong to severe storms will continue into
the evening, perhaps overnight, before a cold front sweeps across
southern Oklahoma by early Saturday morning.
Will continue the current Flood Watch through early Saturday
morning. It does appear that western north Texas and southern
Oklahoma will have the best opportunity for widespread showers
and thunderstorms through late this evening/early Saturday
morning.
Overall most of the weekend will be dry with below average
temperatures.
Another trough will approach the southern Plains around Monday of
next week. This will bring another opportunity for showers and
thunderstorms, especially across southern Oklahoma and western
north Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 70 49 76 / 60 10 0 0
Hobart OK 51 72 48 78 / 40 0 0 0
Wichita Falls TX 57 74 51 81 / 80 10 0 0
Gage OK 46 67 46 77 / 20 0 0 10
Ponca City OK 53 67 45 75 / 50 10 0 0
Durant OK 65 75 53 80 / 90 50 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ006>008-011>013-
017>020-023>032-037>048-050>052.
TX...Flood Watch through Saturday morning for TXZ085-086-088>090.
&&Hazardous weather outlook, May 19, 9:10 PM CDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 910 PM CDT Fri May 19 2017 OKZ004>048-050>052-TXZ083>090-201100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 910 PM CDT Fri May 19 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .THUNDERSTORMS... There is a slight risk of severe thunderstorms through early Saturday morning. LOCATION... The slight risk area is generally along and southeast of a line from Shawnee to Duncan and Wichita Falls. TIMING... Through 2 am Saturday. IMPACTS... Hail up to the size of golf balls, winds to 80 mph will be possible with the strongest storms, with the highest chances in the slight risk area. A few tornadoes are possible across southeast Oklahoma. Very heavy rainfall will also result in flash flooding across south central and southeast Oklahoma. DISCUSSION... Numerous showers and thunderstorms will continue to move across south central and southeast Oklahoma and part of western north Texas through early Saturday morning. A cold front will move across the area overnight, ending the risk of severe thunderstorms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should be available for severe weather operations. .Flooding... Widespread heavy rainfall will be possible through tonight, especially across south central and southeast Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .THUNDERSTORMS... Isolated thunderstorms will be possible in southeastern Oklahoma Saturday morning before moving out of the area. There will be chances of thunderstorms again Sunday night through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 19, 9:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
912 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD SEMINOLE 35.23N 96.67W
05/19/2017 SEMINOLE OK EMERGENCY MNGR
SEMINOLE PD HAS CLOSED MILT PHILLIPS (HWY
99/US 377) FROM HWY 9 SOUTH TO WILSON STREET
DUE TO FLOODING,.
&&
MADLocal storm report, May 19, 9:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
922 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD 1 SW DAVIS 34.49N 97.13W
05/19/2017 MURRAY OK PUBLIC
HIGHWAY 77 NEAR MCGEE INDUSTRIAL DRIVE SOUTH
OF DAVIS 77 IS FLOODED WITH 6 TO 8 INCHES
WATER ACROSS THE ENTIRE ROAD.
&&
MADSpecial weather statement, May 19, 9:26 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
926 PM CDT FRI MAY 19 2017
TXZ088-089-200300-
Archer TX-Baylor TX-
926 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Archer and southeastern
Baylor Counties Until 1000 PM CDT...
AT 924 PM CDT, a strong thunderstorm was located near Megargel,
moving east at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Megargel.
LAT...LON 3340 9900 3346 9902 3359 9854 3351 9842
3340 9842
TIME...MOT...LOC 0224Z 255DEG 46KT 3340 9891
KURTZLocal storm report, May 19, 9:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL MILL CREEK 34.40N 96.83W
05/19/2017 E1.00 INCH JOHNSTON OK EMERGENCY MNGR
&&
MADLocal storm report, May 19, 9:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD HICKORY 34.56N 96.86W
05/19/2017 MURRAY OK BROADCAST MEDIA
FLOOD WATERS OVER HIGHWAY 1.
&&
TLINDLEYLocal storm report, May 19, 9:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TORNADO 2 NW TISHOMINGO 34.26N 96.70W
05/19/2017 JOHNSTON OK BROADCAST MEDIA
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 50 min |
| May 19, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Lincoln, Pontotoc, Pottawatomie, Seminole | 64 min |
| May 19, 7:23 PM CDT | Tornado Warning | OUN | Carter, Murray | 37 min |
| May 19, 7:38 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 4 hr |
| May 19, 7:49 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 22 hr |
| May 19, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 39 min |
| May 19, 7:54 PM CDT | Flash Flood Warning | OUN | Garvin, Pontotoc | 3 hr |
| May 19, 7:54 PM CDT | Tornado Warning | OUN | Johnston, Murray | 36 min |
| May 19, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 27 min |
| May 19, 8:08 PM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 3 hr |
| May 19, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 80 min |
| May 19, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 32 min |
| May 19, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 47 min |
| May 19, 8:38 PM CDT | Flash Flood Warning | OUN | Carter, Cotton, Jefferson, Stephens | 3 hr |
| May 19, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 48 min |
| May 19, 8:44 PM CDT | Flash Flood Warning | OUN | Atoka, Carter, Coal, Hughes, Johnston, Murray and 2 more | 6 hr |
| May 19, 8:48 PM CDT | Tornado Warning | OUN | Johnston | 27 min |
| May 19, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray, Pontotoc | 51 min |
| May 19, 9:10 PM CDT | River Flood Warning | OUN | Cotton | 35 hr |
| May 19, 9:10 PM CDT | River Flood Warning | OUN | Jefferson | 29 hr |
| May 19, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 85 min |
| May 19, 9:24 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Marshall | 3 hr |
| May 19, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Marshall, Pontotoc | 80 min |
| May 19, 9:28 PM CDT | Tornado Warning | OUN | Johnston | 32 min |
| May 19, 9:43 PM CDT | Flash Flood Warning | OUN | Garvin, Stephens | 3 hr |
| May 19, 9:43 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| May 19, 9:57 PM CDT | Special Weather Statement | OUN | Jefferson | 33 min |
| May 19, 9:58 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 32 min |
| May 19, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 48 min |
| May 19, 10:17 PM CDT | Tornado Warning | OUN | Carter, Jefferson | 28 min |
| May 19, 10:22 PM CDT | Tornado Warning | OUN | Coal | 38 min |
| May 19, 10:34 PM CDT | Flash Flood Warning | OUN | Bryan, Johnston, Marshall | 116 min |
| May 19, 10:34 PM CDT | River Flood Warning | OUN | Comanche, Cotton | 11 hr |
| May 19, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Marshall, Pontotoc | 96 min |
| May 19, 10:39 PM CDT | Tornado Warning | OUN | Carter | 14 min |
| May 19, 10:51 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Murray | 3 hr |
| May 19, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 35 min |
| May 19, 10:56 PM CDT | River Flood Warning | OUN | Hughes, Seminole | 58 hr |
| May 19, 10:58 PM CDT | Tornado Warning | OUN | Murray, Pontotoc | 20 min |
| May 19, 11:04 PM CDT | Flash Flood Warning | OUN | Garvin, Pontotoc | 3 hr |
| May 19, 11:13 PM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 3 hr |
| May 19, 11:25 PM CDT | Tornado Warning | OUN | Atoka, Coal | 35 min |
| May 19, 11:28 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| May 19, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 34 min |
| May 19, 11:29 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 15 min |
| May 19, 11:42 PM CDT | Areal Flood Warning | OUN | Carter, Comanche, Cotton, Jefferson, Stephens | 6 hr |
| May 19, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 26 min |
| May 20, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 82 min |
| May 20, 12:23 AM CDT | Tornado Warning | OUN | Bryan | 37 min |
| May 20, 12:29 AM CDT | Areal Flood Warning | OUN | Garvin, Stephens | 5 hr |
| May 20, 12:29 AM CDT | Flash Flood Warning | OUN | Bryan, Carter, Johnston, Marshall | 3 hr |
| May 20, 12:53 AM CDT | Tornado Warning | OUN | Atoka, Bryan | 12 min |
| May 20, 1:20 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Johnston | 3 hr |
| May 20, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 51 min |
| May 20, 1:42 AM CDT | Areal Flood Warning | OUN | Carter, Garvin, Hughes, Murray, Pontotoc, Pottawatomie and 1 more | 4 hr |
| May 20, 1:50 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston | 3 hr |
| May 20, 2:11 AM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 18 hr |
| May 20, 2:40 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall and 2 more | 3 hr |
| May 20, 4:42 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Coal, Johnston | 3 hr |
| May 20, 5:40 AM CDT | Areal Flood Warning | OUN | Carter, Comanche, Cotton, Garvin, Jefferson, Murray and 1 more | 9 hr |
| May 20, 5:43 AM CDT | Areal Flood Warning | OUN | Coal, Hughes, Johnston, Marshall, Pontotoc, Pottawatomie and 1 more | 9 hr |
| May 20, 7:57 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan | 7 hr |
| May 20, 8:58 AM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 35 hr |
| May 20, 10:00 AM CDT | River Flood Warning | OUN | Bryan | 29 hr |
| May 20, 10:02 AM CDT | River Flood Warning | OUN | Atoka | 5 days |
| May 19, 8:44 PM CDT | Special Weather Statement | OUN | Wichita | 31 min |
| May 19, 9:10 PM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 53 hr |
| May 19, 9:26 PM CDT | Special Weather Statement | OUN | Archer | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.